Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On heat monitor. Stopped pravastatin and had vertigo. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
i am on a heat monitor for passing out. Twice at home and once whilw driving. Stopped Pravastatin ond encountered N on the montior. Had vertigo for a week after stopping this drug.O HITS
Posted Thu, 28 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the question,
Stopping certain drugs abruptly usually might have negative consequencies due to the rebound effect. Especially in patients with cardiovascular symptoms, which is system grossly regulated by the nervous system. This system is therefore very sensitive to environmental changes including drugs. Prevastatin is actually a drug used to manage lipid metabolism defects. You need to visit your physician to rule out other causes of this sensation. You should also consider the environmental conditions when you experienced this, whether you had eaten or not, and also your psychological state then.
I suggest you revisit your physician for a proper prescription and programming of your treatment. It is advisable not to stop or change drug dose without prior consultation of your physician.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor